MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an accutrac 200 laser fiber was used during a ureteral flexible lithotripsy to treat calculus of the kidney on (b)(6) 2021.The laser console used during the procedure was a holmium laser.During the procedure, after 10 to 20 minutes of use, the accutrac laser fiber connector became hot and burned the physician.The physician received a minor burn and no treatment was required.The procedure was completed with another accumax 200 laser fiber.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an accutrac laser fiber was used during a ureteral flexible lithotripsy to treat calculus of the kidney on (b)(6) 2021.The laser console used during the procedure was a holmium laser.During the procedure, after 10 to 20 minutes of use, the accutrac laser fiber connector became hot and burned the physician.The physician received a minor burn and no treatment was required.The procedure was completed with another accumax laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1005 captures the reportable event of fiber overheated.Block h10: investigation analysis the returned accutrac laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 243.7 cm from the end of the connector to the end of the fiber body.Functional analysis revealed that there was distorted light from the sma connector, indicating a fracture within the fiber connector.The remainder of the fiber body was not received.No other problems with the device were noted.The reported event was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire, and the fiber connector may be hot to touch.Review and analysis of all available information is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12940931
Report Number3005099803-2021-06390
Device Sequence Number4955476
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000008536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight66 KG